Need help with thyroid

I was using a compounded version l thyroxine. Well the pharmacy I was getting it from messed something up and for 5 or 6 months ive been going down hill. I'm basically back to square one. Found another place got the correct medicine and now I can't get my body to tolerate it.

How do I get my body to accept it. The smallest amount makes my heart pound and sugar to drop.

Has anyone ever had this reaction ? What did you do? Please help I'm scared I'll go into a mxedma coma or get dementia. I'm 41 and getting sicker.

8 Replies

oldestnewest
  • That is all very vague, Shelley, can you give us more detail, please? What is compounded thyroxine? Do you mean it has T3 added? How did the pharmacy mess up? Do you have any blood test results to share with us? Have you had any nutrients tested? The more detail the better! :)

  • Yes I can go into detail more. Im getting my thyroid meds t4 only in a transdermal form. The compounding pharmacy changed an ingredient and threw me off the track so to speak. So i m using another place now , but every time I try to use even the smallest amount 25 MCG my sugar becomes unstable by just frequent hypoglycemia attacks. I don't know .. all I know is I need to be at least at 150 BC this is what I was on before .

    My last tsh was a 9. 58 t4 free was 0.70.

  • And I'm sure it has climbed some more BC like I said I was taking a 150 before.. I don't know what to do

  • To be honest, I don't think many people will have experience of this form of levo. However, difficulty in raising dose is frequently caused by low nutrients. Have you had your vit D, vit B12, folate and ferritin tested? They all need to be optimal for your body to be able to absorb and process the hormone you give it.

  • I've had my b12 tested it is in the lower end if the scale. It was sitting at 229.. the others I have not.. can this cause my symptoms ?

  • A B12 at that low level will cause lots of symptoms, yes. You really should be supplementing that because anything under 500 can cause permanent neurological damage.

    If I were you, I would get sublingual methylcobalamin (B12) nuggets, of 5000 mcg (you can find them on Amazon) and take one a day, tucked under your tongue and allowed to dissolve in its own time. Take them until you have emptied the bottle, and then get the same at 1000 mcg as a maintenance dose.

    At the same time, you need to take a B complex, because the Bs all work together, and need to be balanced.

    And, as your B12 is so low, other things are likely to be low, too. So, get your vit D and ferritin tested, as soon as possible.

  • Are you on metformin, antacids/reflux meds, antidepressants? I've read that these can affect absorption of b12 from food.

  • No I'm not on any of those.. well I am on xanax .05 once a day. I'm not for sure if this would effect the b 12

You may also like...